Alert archive / South Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 40, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Oct 25, 2025, 7:51 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Oct 26, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2025, 7:51 PM EDT (23:51 UTC)
- In effect from
- Oct 26, 2025, 6:00 AM EDT
- Expired
- Oct 26, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WHUS42 KILM 252351 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 751 PM EDT Sat Oct 25 2025 SCZ056-270000- /O.EXP.KILM.BH.S.0039.000000T0000Z-251026T0000Z/ /O.NEW.KILM.BH.S.0040.251026T1000Z-251027T0000Z/ Coastal Georgetown- 751 PM EDT Sat Oct 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Georgetown County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ054-270000- /O.NEW.KILM.BH.S.0040.251026T1000Z-251027T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- 751 PM EDT Sat Oct 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ LEW
1 follow-up statement
334 WHUS42 KILM 270003 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 803 PM EDT Sun Oct 26 2025 NCZ106-108-SCZ054-056-280000- /O.EXP.KILM.BH.S.0040.000000T0000Z-251027T0000Z/ /O.NEW.KILM.RP.S.0042.251027T1000Z-251028T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 803 PM EDT Sun Oct 26 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...Dangerous rip currents expected. A strong north to south longshore current is also expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ110-280000- /O.NEW.KILM.BH.S.0041.251027T1000Z-251028T0000Z/ Coastal Brunswick- 803 PM EDT Sun Oct 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Strong east to west longshore current. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Monday through Monday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 25, 7:00 PM EDT, 51 minutes earlier.
Area forecast discussion, Oct 25, 7:00 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
700 PM EDT Sat Oct 25 2025
.SYNOPSIS...
High pressure will maintain dry and unseasonably cool conditions
through the weekend. A coastal low and another storm system
will bring unsettled weather and more cool temperatures starting
Monday and lasting through mid week. Dry high pressure should
then return late in the week.
&&
.NEAR TERM /THROUGH SUNDAY/...
A bit of a persistence forecast as high pressure remains to our
north through the period. Guidance was almost universally a tad mild
with last night's lows but only by a degree or two so the forecast
has been nudged by about that amount. Highs tomorrow should mirror
those of today rather closely as any weak WAA may be confined to
just above the boundary layer.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Key Messages/Highlights:
*Rain Chances: Low to Moderate Sun night; Moderate to High Mon thru
Mon night
*Temps: Below normal highs and near normal lows
*Hazards: Very low risk for excessive rainfall Mon/Mon night, mainly
near the coast
*Confidence: Moderate to High, except Low to Moderate regarding rain
amounts
Details: Surface high pressure centered to the north will continue
to ridge southward into the area while a coastal trough develops
offshore. Rain chances/amounts should remain fairly low Sun night as
some drier air lingers over the area, but then will ramp up Mon/Mon
night as low pressure develops offshore and moisture/upper-level
forcing increase. Main uncertainty continues to revolve around the
track/strength of the low which will impact rainfall amounts. If the
low tracks closer to the coast we should see more rainfall given the
potential for a bit of instability which would lead to heavier
rainfall rates. Most likely rain amounts thru the period are
generally 0.75-1.75", although reasonable worst case amounts are
about 1.75-3.75", generally highest near the coast. Temps will
remain below normal given the breezy northerly winds and clouds/rain.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Key Messages/Highlights:
*Rain Chances: Low to Moderate thru Thu; Low Thu night; None Fri
thru Sat
*Temps: Below normal highs and near to below normal lows
*Hazards: Very low risk for excessive rainfall thru mid week
(especially near the coast); frost possible Fri night
*Confidence: Moderate to High, except Low to Moderate regarding rain
amounts/timing
Details: The area looks to remain between inland surface high
pressure extending down the east coast and offshore surface low
pressure much of the period. A complicated upper-level pattern
however is leading to some forecast uncertainty through mid week,
particularly regarding surface low track/strength and thus rainfall
timing/amounts. At the very least we should see mainly below normal
temps, periods of rain, and breezy conditions (mainly near the
coast), especially through Wed night. Dry high pressure will then
return late week with frost possible inland Fri night.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR will continue over the next 24 hours. There will likely be
some stratocumulus developing with bases in the 4000-6000 foot
AGL range Sunday afternoon, but ceilings should remain VFR.
Extended Outlook...Low pressure developing along the coast
will likely spread MVFR ceiling across eastern South Carolina
Monday, spreading into North Carolina late in the day. The
potential for IFR ceilings increases for all coastal airports
(KILM, KCRE, and KMYR) Monday night into Tuesday along with
increasing rain chances. Unsettled weather with MVFR to local
IFR ceilings may continue through Wednesday as a second area of
low pressure tries to develop across the Carolinas.
&&
.MARINE...
Through Sunday...High pressure remains centered well north of
the area through the period, with a ridge axis extending into
the Southeast. The longevity of the resulting NE flow on the SE
side of this high will cause wave heights increase gradually up
the east coast from S to N. As such a few advisory-worthy seas
will start cropping up off Georgetown County zone AMZ256 by
midday if not late morning.
Sunday Night through Thursday...Low to moderate confidence through
the period. The local waters will remain between inland high
pressure and offshore low pressure keeping a healthy pressure
gradient over the area which will lead to elevated northerly
winds/seas. There is some uncertainty regarding the
track/strength of low pressure however. At the very least a
Small Craft Advisory will be needed thru the period, with a Gale
Warning even possible Mon thru Tue night.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
MARINE...Small Craft Advisory from 2 AM Monday to 8 PM EDT Thursday for
AMZ250-252.
Small Craft Advisory from 5 PM Sunday to 8 PM EDT Thursday for
AMZ254.
Small Craft Advisory from 11 AM Sunday to 8 PM EDT Thursday
for AMZ256.
&&
SYNOPSIS...ILM
NEAR TERM...MBB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...TRA
MARINE...RJB/MBBHazardous weather outlook, Oct 25, 2:26 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 226 PM EDT Sat Oct 25 2025 SCZ056-261830- Coastal Georgetown- 226 PM EDT Sat Oct 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated rip risk likely through the week. Strong longshore currents likely through Wednesday. High Surf Advisory possible Monday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-261830- Coastal Pender-Coastal New Hanover-Coastal Horry- 226 PM EDT Sat Oct 25 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated rip risk likely through the week. Strong longshore currents likely through Wednesday. High Surf Advisory possible Monday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-261830- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 226 PM EDT Sat Oct 25 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning possible Monday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-261830- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 226 PM EDT Sat Oct 25 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning possible Monday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ256-261830- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 226 PM EDT Sat Oct 25 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning possible Monday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-055-058- 059-261830- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Inland Georgetown-Central Horry- Northern Horry- 226 PM EDT Sat Oct 25 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:26 AM EDT | Beach Hazards Statement | ILM | Georgetown | 17 hr |
| Oct 25, 2:15 PM EDT | Small Craft Advisory | ILM | 54 hr |
Nearby
Beach Hazards Statements in South Carolina, 2025Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.